ROBERT A. BEAR, M.D., F.R.C.P.(C)
This content is PDF only. Please click on the PDF icon to access.
To the editor: Hemolytic anemia may occur as a complication of hemodialysis therapy secondary to mechanical trauma, copper intoxication, exposure to hypotonic dialysis solution, use of well water (nitrates) or tap water (chloramines) for dialysis, or development of idiopathic hypersplenism. This report documents a case of delayed hemolytic anemia in a hemodialysis patient briefly exposed to an overheated dialysis bath, a complication that has been only rarely described (1).
A 22-year-old patient complained of a progressive feeling of unbearable warmth developing over 15 minutes during hemodialysis. Dialysis fluid was noted to be scalding to the touch (exact temperature not recorded;
BEAR RA. Thermal Hemolysis in Hemodialysis. Ann Intern Med. 1976;84:611–612. doi: https://doi.org/10.7326/0003-4819-84-5-611
Download citation file:
Published: Ann Intern Med. 1976;84(5):611-612.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use